Medical questions & health advice by board certified doctors
"I keep waking up from myself shaking and trembling in my sleep, what could it be?"
I have been diagnosed with fibromylagia recently, and am currently on gabapentin, and zoloft. sometimes I feel like my whole body is shaking.
I think it is worth mentioning these symptoms to your primary care doctor (or which ever other doctor is managing your fibromyalgia) to see what they think might be going on. One possibility is that these symptoms represent a side effect from the medications that you are taking. This would especially be the case if the medications were recently started or if the dosage has recently increased. Although these would be not common side effects, both gabapentin and zoloft have been associated in at least case reports with symptoms like muscle twitching and tremors, which could be what you are experiencing. Additionally, Zoloft is rarely associated with a serious condition, known as the serotonin syndrome, in which the amount of serotonin circulating in the body is too high as a result of the action of medications. Usually this occurs in the setting of taking Zoloft with another medication that also acts on serotonin, so it would be important to know what other medications you might be taking in addition to the two you mention. Symptoms of serotonin syndrome can include mental confusion, muscle rigidity, and severe tremors, and it is a very serious condition that would require immediate evaluation by a doctor. Please call and discuss your symptoms with your doctor as soon as you can.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.